MOMENTUM

Improving lives through technology

Virtual Forum: November 2 - 3, 2021, Online, EST

Previous speakers at Reuters Events: MOMENTUM include
  • 15000+Attendees
  • 60+Speakers
  • 35On Demand Sessions
  • 2Weeks On Demand
Previous speakers at Reuters Events: MOMENTUM include
Bret Arsenault
Bret Arsenault
Chief Information Security Officer, Microsoft
Will Grannis
Will Grannis
Founder and Leader of the CTO Office, Google
Catherine P. Bessant
Catherine P. Bessant
Chief Operations and Technology Officer, Bank of America
Atish Banerjea
Atish Banerjea
Chief Information Officer, Facebook
Dr. Athina Kanioura
Dr. Athina Kanioura
Chief Strategy and Transformation Officer, PepsiCo
Ken Washington
Ken Washington
Chief Technology Officer, Ford
Noopur Davis
Noopur Davis
EVP, Chief Product and Information Security Officer, Comcast
Jeff Wong
Jeff Wong
Global Chief Innovation Officer, EY

Influencing the direction of the technology landscape

The MOMENTUM programme is based around our four key strategic pillars; Society, Economy, Sustainability, Trust & Ethics.

FIND OUT MORE ABOUT THE 2021 EVENT
Day 1 Day 2

Day 1

Opening keynotes
9:45 – 10:00 EST (15 mins)
Presentation: Harnessing innovation for reinvention in disruptive times

With one of the most turbulent and transformational years the world has seen drawing to a close, there has never been a more pressing need for business leaders to reimagine what’s possible through the lens of innovation. Join EY’s Global Chief innovation Officer Jeff Wong as he explains how to harness this unprecedented opportunity to drive growth for long-term value creation, whilst implementing business practices that foster a more diverse, sustainable and equitable future for all. Giving you the tools to turn times of volatility into moments of discovery.

Jeff Wong
Jeff Wong Global Chief Innovation Officer EY

10:00 – 10:25 EST (25 mins)
Fireside chat: Responsible AI - just because you can do something doesn’t mean you have to

Cathy delves into responsible AI and her recent work with the President’s Council of Advisors on Science and Technology (PCAST) and Harvard on Workforce Transformation, the role of work training programs as well as ensuring AI is free of bias.

Catherine P. Bessant
Catherine P. Bessant Chief Operations and Technology Officer Bank of America

John Biggs
Moderator: John Biggs Editor-in-Chief Gizmodo

10:25 – 10:45 EST (15 mins)
Presentation: Collaborative Innovation for the Cloud Era

Google’s Office of the CTO (OCTO) is made up of senior Google technology experts and former enterprise CTOs. Given than no one person can adequately cover and connect all the topics that a customer wants to explore, the OCTO is uniquely potent. Join its leader, Will Grannis, as he digs into examples of how the OCTO is transforming entire businesses. Will also tackles how the OCTO is helping customers amid COVID and overall expectations of the C-Suite.

Will Grannis
Will Grannis Founder and Leader of the CTO Office Google

10:45 – 11:00 EST (15 mins)
LIVE Q&A

Jeff Wong
Jeff Wong Global Chief Innovation Officer EY

Will Grannis
Will Grannis Founder and Leader of the CTO Office Google

Saad Bashir
Moderator: Saad Bashir Chief Technology Officer City of Seattle

Technology in healthcare
11:00 – 11:15 EST (15 mins)
Presentation: Creating a consumer-centric, technology-enabled healthcare ecosystem

Healthcare today experiences high costs, limited access, and variable quality and experience, stemming from poor user design, lack of insights, and poor data access. Additionally, consumer demands and expectations of their healthcare experience are changing, the industry is shifting from volume to value, and technology is rapidly advancing. Vish will discuss a 3-horizon model that is transforming Walgreens Boots Alliance into a consumer-centric healthcare company.

Vish Sankaran
Vish Sankaran Senior Vice President & Global Chief Innovation Officer Walgreens Boots Alliance

11:15 – 11:30 EST (15 mins)
Presentation: WHO’s Global strategy on digital health as an enabler to ensure healthy lives and promote well-being for all at all ages

Join Mr. Mariano as he discusses the Global Strategy On Digital Health and its vision to improve health for everyone, everywhere, by accelerating the development and adoption of appropriate, scalable, and sustainable person-centric digital health solutions to achieve the health-related Sustainable Development Goals.

Bernardo Mariano
Bernardo Mariano Chief Information Officer, Director of Department of Digital health and Innovation World Health Organization

11:30 – 11:45 EST (15 mins)
Presentation: Tracking COVID-19 in Real-time: Challenges Faced and Lessons Learned.

In response to the COVID-19 public health emergency, we developed an online interactive dashboard, first released publicly on January 22, 2020, hosted by the Center for Systems Science and Engineering (CSSE) at Johns Hopkins University. The dashboard visualizes and tracks the number of reported confirmed cases, deaths and recoveries for all countries affected by COVID-19. Further, all the data collected and displayed on the dashboard is made freely available in a GitHub repository, along with the live feature layers of the dashboard. The motivation behind the development of the dashboard was to provide researchers, public health authorities and the general public with a user-friendly tool to track the outbreak situation as it unfolds, critically, with access to the data underlying it. The demand for such a service became evident in the first weeks the dashboard was online, and by the end of February we were receiving over one billion requests for the dashboard feature layers every day, which since increased to between three and 4.5 billion requests every day. The dashboard has been featured on most major national and international media outlets (NYT, Washington Post, CNN, NPR, etc), and is either directly embedded in their websites, or used as the data source for in-house mapping efforts. Further, members of the public health community, including local and national governmental organizations, emergency response teams, public health agencies, and infectious disease researchers around the world rely on the dashboard and its data for informing and planning COVID-19 response. In this talk I will give a brief overview of the evolution of the dashboard, discuss some of the challenges we faced along the way, and suggest some methods by which disease tracking could be done better in the future.

  • In response to the COVID-19 public health emergency, we (CSSE) developed an online interactive dashboard to visualize and track the number of reported confirmed cases, deaths and recoveries for all countries affected by COVID-19. The underlying principles guiding the effort from day one have been open data and open science.
  • The value for information has never been more apparent. Requests for the data have reached 4.5 billion per day. The data is relied upon by the general public, media outlets, researchers, public health agencies, and government policy makers to inform COVID-19 response.
  • We have encountered many challenges throughout this data collection and sharing effort. In response, we have identified critical features that must be embedded into future infrastructure for real-time reporting and open data sharing during an ongoing public health crisis.

Lauren Gardner
Lauren Gardner Co-director, Center for Systems Science and Engineering Johns Hopkins University

11:45 – 12:00 EST (15 mins)
Live Q&A: The future of technology in healthcare

Aaron Katz
Aaron Katz Supervisor, Large-Scale Analytic Systems Group Johns Hopkins University Applied Physics Laboratory

Bernardo Mariano
Bernardo Mariano Chief Information Officer, Director of Department of Digital health and Innovation World Health Organization

Blake Dodge
Moderator: Blake Dodge Healthcare Reporter Business Insider

Customer-centric innovation
12:00 – 12:15 EST (15 mins)
Fireside chat: Enabling customer-centric innovation through great change

Technology has long enabled customer-centric innovation, but in this session, we will explore how tech will help to drive the rebuilding of the travel industry, particularly given the realities of a post-pandemic world. Matt Swann, Chief Technology Officer at Booking.com, will discuss how Booking.com has leveraged tech to adapt and meet the customer needs during the height of the pandemic, and how they are innovating both product and tech to adjust for the future of travel.

Matt Swann
Matt Swann Chief Technology Officer Booking.com

Mike Murphy
Moderator: Mike Murphy Transformation Editor Protocol

Information security
12:15 – 13:00 EST (45 mins)
Live panel discussion: Cybersecurity Trends and Strategies

With cyber-attacks having increased massively since the recent pandemic, organizations and individuals now face more threats to their information security than ever before. This session paints a picture of the current threat landscape, lays out a path to protect against data breaches and hacking as well as discusses the importance of the Chief Information Security Officer (CISO).

Bret Arsenault
Bret Arsenault Chief Information Security Officer Microsoft

Noopur Davis
Noopur Davis EVP, Chief Product and Information Security Officer Comcast

Rich Agostino
Rich Agostino Chief Information Security Officer Target

Andy Purdy
Andy Purdy Chief Security Officer Huawei Technologies USA

Emma Smith
Moderator: Emma Smith Global Cyber Security Director Vodafone Group

Emerging technologies
13:00 – 13:15 EST (15 mins)
Fireside chat: Real Time Revolution

Today’s content is more visual, deeply immersive and connected. The power to create this type of content comes from real-time 3D (RT3D), a technology forged in gaming and currently changing other industries. This session will explore the areas that real-time creation impacts, including media and entertainment, industrial and more, and will include real-life examples to illustrate the power of real-time as the catalyst for change in the world.

John Riccitiello
John Riccitiello CEO Unity Technologies

David Pierce
Moderator: David Pierce Editor at large Protocol

13:15 – 13:30 EST (15 mins)
Presentation: The Immersive Future

Future immersive experiences will rise from the intersection of Extended Reality, Collaboration and AI technologies. Join Paul as he outlines HP’s vision and maps the steps of the journey that begins with the world’s most intelligent Virtual Reality headset and data-driven, revolutionary experiences.

Paul Martin
Paul Martin Chief Technologist Advanced Compute & Solutions HP

13:30 – 13:45 EST (15 mins)
Presentation: Building a Supply Chain of the Future

UPS hold many ‘world firsts,’ one of which is being the first organization to fly commercial drone deliveries outside the visual line of sight. Join Juan Perez as he paints a picture for a whole new world of speed, convenience and safety achievable through innovative new technologies such as drones, AI and self-driving cars.

Juan Perez
Juan Perez Chief Information and Engineering Officer UPS

13:45 – 14:00 EST (15 mins)
Live Q&A: Emerging technologies transforming our day to day lives

Paul Martin
Paul Martin Chief Technologist Advanced Compute & Solutions HP

Cathy Hackl
Moderator: Cathy Hackl Futurist & Author of The Augmented Workforce
14:00 – 14:20 EST (20 mins)
Reuters News Agency Exclusive Interview with Ripple Technologies CEO*

Jonathan and Brad sit down to discuss the role of blockchain tech both in terms of how COVID-19 is changing the world and how the U.S / China confrontation and other geopolitical conflicts are changing the nature of global commerce. They also delve into Ripple’s business and the role of virtual currencies and new types of payment systems in enterprises.

*Please note: This interview is conducted by Reuters Editorial, which operates independently from the Reuters commercial operations. Reuters journalists have the sole right to determine who they interview and the questions they ask, with no regard to sponsorship and in keeping with the Trust Principles of integrity, independence, and freedom from bias.

Brad Garlinghouse
Brad Garlinghouse CEO Ripple

Jonathan Weber
Jonathan Weber Global Industry Editor, Technology Reuters News Agency

Technology in education and work
14:20 – 14:35 EST (15 mins)
Presentation: In support of learning that is Possible, Powerful, Portable & Personalized

The U.S. Department of Education Office of Educational Technology (OET) develops national educational technology policy and establishes the vision for how technology can be used to transform teaching and learning and how to make everywhere, all-the-time learning possible for early learners through K-12, higher education, and adult education.

Adam Safir
Adam Safir Director, Office of Educational Technology U.S. Department for Education

14:35 – 15:20 EST (45 mins)
Live panel discussion: Nurturing the technology workforce and workplaces of the future

2020 dramatically altered the landscape of work, and business leaders have been forced to make important and swift changes to keep pace with the uncertainty. We’ve learned that we can be more remote than we ever thought was possible. As we head into 2021 and with the promise of vaccines on the horizon, this panel will explore the ways the workplace has changed forever, what we’ll revert back to, and how we’ve gotten creative with technology along the way.

Harry Moseley
Harry Moseley Global Chief Information Officer Zoom

Atish Banerjea
Atish Banerjea Chief Information Officer Facebook

Amy Gershkoff Bolles, Ph.D.
Amy Gershkoff Bolles, Ph.D. Chief Data Officer & GM BitlyIQ

Charles Eaton
Moderator: Charles Eaton Executive Vice President, Social Innovation CompTIA

15:20 – 15:40 EST (20 mins)
Reuters News Agency Exclusive Interview with Box CEO*

*Please note: This interview is conducted by Reuters Editorial, which operates independently from the Reuters commercial operations. Reuters journalists have the sole right to determine who they interview and the questions they ask, with no regard to sponsorship and in keeping with the Trust Principles of integrity, independence, and freedom from bias.

Aaron Levie
Aaron Levie CEO Box

Jonathan Weber
Jonathan Weber Global Industry Editor, Technology Reuters News Agency

Deep dive: AI & Trust
15:40 – 16:30 EST (50 mins)
Live panel discussion: Bridging AI’s Trust Gaps

The rapid development of AI raises urgent questions about ethics and consumer protection issues — from bias, accountability and fairness to social justice and the integrity of our democracy. In this panel discussion, we will discuss why should private/public leaders care about trust gaps in AI, the areas leaders should prioritize, and finally how to close these gaps.

Nigel Duffy
Nigel Duffy Global Artificial Intelligence Leader EY

Peter Norvig
Peter Norvig Engineering Director Google

Rediet Abebe
Rediet Abebe Junior Fellow Harvard Society of Fellows Assistant Professor of Computer Science,University of California, Berkeley

Gregor Strojin
Moderator: Gregor Strojin President CAHAI Ad hoc Committee on Artificial Intelligence

FIND OUT MORE ABOUT THE 2021 EVENT

Day 2

Sustainability
9:45 – 10:00 EST (15 mins)
Presentation: Towards sustainable healthcare systems

There will be 10 billion people living on our planet by 2050. Already today, half the world has no access to healthcare. In the developed world huge healthcare adds to rising costs, making models for care delivery unsustainable. In addition, the world’s healthcare systems account for 4% of global CO2 emissions, more than aviation or shipping. Our healthcare systems are unsustainable. Against the backdrop of these challenges, the world is battling the global COVID-19 pandemic putting care providers under increased, immense pressure to innovate and ensure access to quality care. Jeroen Tas, Chief Innovation & Strategy Officer at Philips will share his views on how new digital models of networked care delivery can enable sustainable healthcare within the ecological boundaries of our planet.

  • How Philips has reinforced its leadership as a purpose-driven company to deliver on its commitment to improve people’s health and well-being through meaningful innovation, positively impacting 2.5 billion lives per year by 2030
  • How emerging digital technologies support the transition to sustainable healthcare
  • How innovative business models drive sustainable transformation

Jeroen Tas
Jeroen Tas Chief Innovation & Strategy Officer Philips

10:00 – 10:15 EST (15 mins)
Fireside chat: Tech + Sustainability: A Future of Possibilities

Joy sheds light on the technology’s enormous potential in promoting more sustainable living. Ddigital inclusion, environmental protection, security and trustworthiness, and healthy and harmonious ecosystems are four key areas of this interesting discussion which will also examine the importance of companies and counties working together to make meaningful progress in sustainable socioeconomic development.

Joy Tan
Joy Tan Senior Vice President, Public Affairs Huawei Technologies USA

Brian Kahn
Moderator: Brian Kahn Managing Editor Earther

10:15 - 10:30 EST (15 mins)
Presentation: Championing sustainability through technology in the automotive industry

Ken delves into Ford’s next generation vehicle electrical architectures; sensing and computing stacks; energy, propulsion, and sustainability; advanced materials and manufacturing; and controls and automated systems.

Ken Washington
Ken Washington Chief Technology Officer Ford

10:30 – 10:45 EST (15 mins)
Presentation: Innovation that sustains: How technology can help people and the planet thrive

A growing global population, decreasing agricultural land due to urbanization and accelerating climate change has put innovation and technology on center stage. Learn how Cargill is using innovation to provide bold, sustainable solutions from alternative proteins to natural, low calorie sweeteners by fermentation to bio-industrials.

  • Technologies such as bio-informatics, protein production, synthetic biology and ingredient informatics are advancing exponentially and are entering the agrifood space at a rapid pace
  • The power of Cargill, combining cutting edge innovation with one of the world’s largest global supply chains, is changing the way our food is produced with sustainability and health as the most critical drivers
  • Key examples of how Cargill is winning range from alternative protein production to healthier, low carbon footprint sweeteners to health technologies

Florian Schattenmann
Florian Schattenmann Chief Technology Officer and VP, Innovation and R&D Cargill

10:45 – 11:00 EST (15 mins)
Live Q&A

Florian Schattenmann
Florian Schattenmann Chief Technology Officer and VP, Innovation and R&D Cargill

Ken Washington
Ken Washington Chief Technology Officer Ford

Joy Tan
Joy Tan Senior Vice President, Public Affairs Huawei Technologies USA

Liam Dowd
Moderator: Liam Dowd Managing Director - Sustainable Business Reuters Events

11:00 – 11:20 EST (20 mins)
Fireside chat: Technology Innovation for an Inclusive society

Digital technologies have become vital during COVID-19. In times of crisis, from natural disasters to pandemics, digital connectivity is what is keeping people, governments and businesses connected. Yet half of the world’s population is still without internet access, with the vast majority concentrated in developing countries. Closing the Digital Divide will require global leaders in public sector and private sector innovators, including young entrepreneurs, to discuss new ways to accelerate digital access and create ubiquitous, affordable, and reliable connectivity for all, especially the poorest and most vulnerable communities. A powerful call to action on behalf of women and girls, who are still being left out of the fastest-growing and highest-paying jobs in the tech revolution. Digital Talent program that focus on education and training as key to levelling the playing field. Interventions from tech leaders and entrepreneurs who are working to close the connectivity gap by creating scalable, sustainable platforms and jobs for the youth and women in society. In this fireside chat, we will discuss the opportunities for Digital Economy in Smart Green Cities and Digital Government as the foundation for society to develop resiliency in the post COVID world. At the same time, we are mindful of the dark side of technology and data governance such as personal data protection regulation to address citizens' and consumers' rights yet fostering digital economic growth while fostering private sector innovation.

Lesly Goh
Lesly Goh Fellow Cambridge Centre for Alternative Finance (CCAF) Former Chief Technology Officer World Bank Group

Silvia Pavoni
Moderator: Silvia Pavoni Founding editor, Sustainable Views and economics editor, The Banker Financial Times

11:20 – 12:00 EST (40 mins)
Live panel discussion: Achieving sustainability through technology - a cross industry perspective

Technology is a key enabler allowing a whole raft of industries to meet their own needs without compromising the ability of future generations to meet their own needs. This session will delve into how technology is driving more sustainable operating and business models across a variety of industries.

Bonnie Titone
Bonnie Titone Chief Information Officer Duke Energy

Andy Rhodes
Andy Rhodes Chief Information Officer UNICEF USA

Nigel Sizer
Nigel Sizer Chief Program Officer Rainforest Alliance

Terry Slavin
Moderator: Terry Slavin Editor In Chief Reuters Events Sustainable Business

Revolutionizing IT
12:00 – 12:15 EST (15 mins)
Presentation: Modern Delivery: Powering Freddie Mac's Tech Transformation

Frank Nazzaro, CIO of Freddie Mac, explains how the modern delivery software development model, which goes beyond Agile, increases development velocity and quality.

Frank Nazzarro
Frank Nazzarro Chief Information Officer Freddie Mac

12:15 – 12:30 EST (15 mins)
Presentation: Driving innovation and digital transformation in the public sector

Saad Bashir
Saad Bashir Chief Technology Officer City of Seattle

12:30 – 13:00 EST (30 mins)
Reuters News Agency Exclusive Interview with Slack CEO*

*Please note: This interview is conducted by Reuters Editorial, which operates independently from the Reuters commercial operations. Reuters journalists have the sole right to determine who they interview and the questions they ask, with no regard to sponsorship and in keeping with the Trust Principles of integrity, independence, and freedom from bias.

Stewart Butterfield
Stewart Butterfield CEO Slack Technologies

Jonathan Weber
Jonathan Weber Global Industry Editor, Technology Reuters News Agency

13:00 – 13:15 EST (15 mins)
Presentation: Business-Led Transformation, Powered by Data, Analytics and Technology

Dr. Athina Kanioura
Dr. Athina Kanioura Chief Strategy and Transformation Officer PepsiCo

13:15 – 13:30 EST (15 mins)
Fireside chat: Navigating the new era of distributed work in a virtual first world
  • Understand how COVID-19 has changed business forever and how companies like Dropbox need to embrace the opportunity and build products for distributed teams
  • Learn about adjusting product strategy and roadmaps to deliver tools that support a virtual first world
  • See how the future of technology has changed from a CIO's perspective

Sylvie Veilleux
Sylvie Veilleux Chief Information Officer Dropbox

Ina Fried
Moderator: Ina Fried Chief Technology Correspondent Axios

13:30 – 13:45 EST (15 mins)
Presentation: Building an execution model for digital innovation

Organizations are not lacking good ideas, they are in need of an organizational and mindset change to put execution in the heart of their businesses. What are the operating models that have been successfully used to make innovation a pervasive discipline across the entire enterprise in order to create the agility at scale and the resilience necessary to thrive in the uncertain and unpredictable new business environment?

Bruno Guicardi
Bruno Guicardi President & Co-Founder CI&T

13:45 – 14:00 EST (15 mins)
Live Q&A:

Sylvie Veilleux
Sylvie Veilleux Chief Information Officer Dropbox

Dr. Athina Kanioura
Dr. Athina Kanioura Chief Strategy and Transformation Officer PepsiCo

Bruno Guicardi
Bruno Guicardi President & Co-Founder CI&T

Cathy Hackl
Moderator: Cathy Hackl Futurist & Author of The Augmented Workforce
Society & investment
14:00 – 14:20 EST (20 mins)
Presentation: Cyber Threats: Problems of Strategic Adoption

Lucas Kello
Lucas Kello Associate Professor of International Relations University of Oxford

14:20 – 15:05 EST (45 mins)
Live panel discussion: Navigating the technology investment landscape

The tech sector spawns the most innovative, disruptive and successful companies in the world but identifying entrepreneurs with big visions able to executive high growth plans is key! This diverse panel will plot the steps needed to successfully navigate the technology investment landscape to secure those top-tier groundbreaking deals!

David Pakman
David Pakman Partner Venrock

Jim Spanfeller
Jim Spanfeller CEO G/O Media

Merci Victoria Grace
Merci Victoria Grace Partner Lightspeed Venture Partners

Lucinda Shen
Lucinda Shen Writer Fortune Magazine

Find out more about the 2021 speaker line up

KEEP IN TOUCH HERE

Contact us

Jonny Witherspoon

Jonny Witherspoon
Project Director

EMAIL JONNY
Stefan Mullan

Stefan Mullan
Project Director

EMAIL STEFAN
Manni Singh Pattar

Manni Singh Pattar
Head of Partnerships, Technology

EMAIL MANNI
Ed Cure

Ed Cure
Senior Sales Manager

EMAIL ED

2020 Sponsors

The companies with solutions to share.

Global Technology Sponsor

EY

Diamond Sponsor

Huawei Technologies USA

Gold Sponsor

CI&T

Silver Sponsor

HP

Insight Sponsor

Innodata

Media Partners